Colorado, 2007

High Wind in Colorado, June 6 to 7, 2007

June 6 to 7, 2007 · NWS PUB · 33 events in 30 counties and zones

A strong weather system generated widespread high winds over southern Colorado. The damaging winds began during the last morning across the San Luis Valley and surrounding mountains.

Where it happened

Every event with a place to put it; 33 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250,000
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A strong weather system generated widespread high winds over southern Colorado. The damaging winds began during the last morning across the San Luis Valley and surrounding mountains. Wind gusts up to 75 mph occurred, with widespread tree damage and damage to fences and outbuildings. Around 2 p.m. MDT, a 69 kilovolt line between Antonito and Romeo, in the southern San Luis Valley, was taken down, and nearly 3000 people were without power for a time. The high winds also started a wildfire at the Great Sand Dunes early in the afternoon. Farther east, the most extensive damage occurred in the Wet Mountains in Custer County. Forest Road 369 was closed due to a vast blow down of mature pine and spruce trees. Hundreds of trees, some 100 feet tall and 200 years old, were brought down in a 4-mile swath. Other minor damage occurred throughout the southeast plains into the early evening. Another secondary surge of high winds occurred in the Pikes Peak Region after 3 a.m. MDT. A tree fell on a business, and caused extensive damage to the air conditioning unit on the roof.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 6, 3:34 AM MST, 6 hours 26 minutes earlier.

Area forecast discussion, Jun 6, 3:34 AM MST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
434 AM MDT WED JUN 6 2007

.SHORT TERM...
(TODAY AND TONIGHT)

MAIN STORY TODAY WILL BE THE WINDS.  UNSEASONABLY STRONG UPPER LOW
OVER THE PACIFIC NW AND NORTHERN GREAT BASIN WILL BE EJECTING TO THE
EAST ACROSS WY AND INTO THE DAKOTAS BY TONIGHT DRAGGING A BORA TYPE
COLD FRONT ACROSS THE AREA DURING THE AFTN.  ASSOCIATED 120+ KT
UPPER JET CORE WILL TRANSLATE ACROSS THE FORECAST AREA DURING THE
AFTERNOON AND EARLY EVENING.  SFC LEE TROF ALREADY DEEPENING IN
RESPONSE TO APPROACHING SYSTEM...AND BOTH GFS/NAM SHOW IMPRESSIVE
SFC PRESSURE GRADIENT DEVELOPING BY AFTN ACROSS EASTERN CO AS SFC
TROF CONTINUES TO DEEPEN.  NAM12 MODEL SOUNDING SHOWING A DEEP MIXED
LAYER WITH 35 TO 40 KTS OF WIND ACROSS THE SE PLAINS...WITH THE AXIS
OF STRONGEST WINDS ALONG THE SOUTHERN BORDER AREAS.  WINDS MIX DOWN
FAIRLY EARLY THIS MORNING...WITH KPUB PROBABLY THE LAST TO SEE THE
STRONG WINDS SPREADING IN BY LATE MORNING/EARLY AFTN.
OVERALL...LOOKS LIKE A DECENT SET UP FOR HIGH WINDS DUE TO DEEP
MIXING...WITH SUSTAINED WINDS LIKELY MEETING THE CRITERIA OF 40 MPH
ACROSS THE PLAINS...AND 50 MPH ACROSS THE MOUNTAINS.  THINK HIGH WIND
GUST CRITERIA (58 MPH PLAINS...70 MPH MOUNTAINS) MAY BE A BIT HARDER
TO ACHIEVE ON A WIDESPREAD BASIS...WITH VALUES COMING IN AT OR JUST
BELOW CRITERIA.  REGARDLESS...WITH SUSTAINED VALUES SO HIGH...WILL GO AHEAD
AND HOIST THE WARNING.  HAVE ALSO ADDED THE EASTERN SAN JUAN
MTS...AND THE HIGHER ELEVATIONS AND EASTERN SLOPES OF THE LA
GARITAS...WHERE MODELS SHOWING MTN TOP SUSTAINED WINDS AROUND 50-60
KTS.  WINDS LOOK A LITTLE WEAKER OVER THE CHAFFEE/LAKE COUNTY
AREAS...IN PROXIMITY TO UPPER LOW...SO NO HIGH WIND HIGHLIGHTS
NEEDED THERE.

AS FOR PRECIPITATION CHANCES...AS UPPER TROF GLANCES BY TO THE
NORTH...MOISTURE INCREASES AND LAPSE RATES STEEPEN AS UPPER LEVEL
COLD POOL GLANCES BY.  THIS WILL BRING A ROUND OF SHOWERS AND
THUNDERSTORMS TO THE MOUNTAINS ALONG AND WEST OF THE CONTINENTAL
DIVIDE THIS AFTERNOON THROUGH TONIGHT.  RAIN/SNOW LEVELS WILL
INITIALLY START OUT RATHER HIGH...BUT COLD AIR ADVECTION BEHIND THE
FRONT WHICH MOVES THROUGH THIS AFTN...SHOULD QUICKLY DROP SNOW
LEVELS TO AROUND 9000 FEET THROUGH THE EVENING.  NAM12 SUGGESTS UP
TO 4 INCHES OF SNOW POSSIBLE FOR THE HIGHER ELEVATIONS OF THE
SAWATCH AND MOSQUITO RANGES BY EARLY THURS MORNING...AND COMBINED
WITH HEALTHY WEST WINDS...SOME BLOWING AND DRIFTING WILL OCCUR.
LATER SHIFTS MAY NEED TO MONITOR HIGHER ELEVATION ZONES OF CHAFFEE
AND LAKE COUNTIES FOR POSSIBLE SNOW AND BLOWING SNOW ADVISORIES FOR
TONIGHT.  EVEN THOUGH SNOW AMOUNTS ARE BELOW THRESHOLD...THIS IS A
RATHER LATE SEASON EVENT...AND MAY WARRANT A HIGHLIGHT IF 12Z MODEL
RUNS CONTINUE TO INDICATE HEALTHY SNOW AMOUNTS.  FARTHER
SOUTH...MOISTURE GLANCES BY THE EASTERN SAN JUANS AND LA GARITA
MOUNTAINS...SO NOT EXPECTING MUCH HERE.  SAN LUIS VALLEY...EASTERN
MOUNTAINS...AND SOUTHEAST PLAINS SHOULD STAY LARGELY DRY...THOUGH A
STRAY SHOWER WOULDN/T BE OUT OF THE REALM OF POSSIBILITY FOR THE
PIKES PEAK AREA AND NORTHERN FREMONT COUNTY.  THIS MAY ACTUALLY HELP
BRING DOWN STRONGER WIND GUSTS THAN PRODUCE MUCH IN THE WAY OF
PRECIPITATION.

WINDS WILL DIMINISH THROUGH THE EVENING HOURS...SO WILL END THE HIGH
WIND WARNING AT 03Z.  HOWEVER...INTERESTING SET UP FOR POTENTIAL
MOUNTAIN WAVE EVENT BEGINS AFTER 06Z FOR THE PIKES PEAK REGION AND
POINTS NORTHWARD.  MODEL SOUNDINGS SHOW AN IMPRESSIVE MOUNTAIN TOP
INVERSION...WITH SIGNIFICANT REVERSE SHEAR ABOVE. WINDS AT MTN TOP
LAYER INCREASE TO AROUND 50-65 KTS BY 09Z...WITH A DUE WEST WIND
COMPONENT...WHICH IS A FAVORABLE COMPONENT TO PRODUCE A MOUNTAIN
WAVE INDUCED HIGH WIND EVENT FOR THE PIKES PEAK REGION.  PARAMETERS
LOOK EVEN MORE FAVORABLE TO THE NORTH OF THE FORECAST AREA...ACROSS
THE FRONT RANGE.  IN FACT...THIS EVENT HAS SOME OF THE STRONGEST
SIGNATURES IVE SEEN FOR A MTN WAVE EVENT IN THE NAM12 DATA.  THUS...WILL
HOIST A HIGH WIND WATCH FOR THE PIKES PEAK/TELLER COUNTY...AND EL
PASO COUNTY FOR LATE TONIGHT WHICH WILL CONTINUE THROUGH TOMORROW
MORNING.  FARTHER SOUTH...MODEL SOUNDINGS SHOW MUCH MORE FORWARD
SHEAR ALOFT...WHICH IS MORE CONDUCIVE FOR TRAPPED WAVES.  -KT

.LONG TERM...
(THURSDAY THROUGH TUESDAY)

MAIN CONCERN IS THE POTENTIAL FOR A HIGH WIND EVENT THRU THE
MORNING HOURS THU FOR TELLER AND PORTIONS OF WRN EL PASO COUNTY.
STRONG UPR LOW WL BE OVR THE DAKOTAS THU MORNING WITH A 100KT JET
LYING OVR THE FORECAST AREA. A STRONG MT TOP STABLE LAYER IS
FORECAST TO REMAIN IN PLACE THU MORNING...WITH MT TOP WINDS
AROUND 70 KTS...AND A CRITICAL LAYER ABOVE. 00Z AND 06Z NAM BOTH
SHOWED STRONG BL WINDS ALONG THE RAMPART RANGE...WITH WINDS OF
AROUND 70 KTS AT 12Z THU. HIGH WIND WATCH WL RUN THRU THU MORNING
FOR TELLER AND EL PASO COUNTIES. BY AFTERNOON IT LOOKS LIKE THE
WINDS SHOULD DECREASE SOME...BUT IT WL STILL BE BREEZY TO WINDY.
SOME SCATTERED SHOWERS SHOULD CONTINUE IN PORTIONS OF THE CENTRAL
MTS THRU THE DAY...AND COULD SEE SOME LIGHT ADDITIONAL SNOW
ACCUMULATIONS IN THE MORNING. PREVIOUS MODEL RUNS KEPT ALL OTHER
AREAS DRY THU...BUT THE 06Z RUN OF THE NAM IS PRINTING OUT SOME
PCPN OVR SOME PORTIONS OF THE SERN PLAINS LATE THU AFTERNOON AND
FOR THE EVENING WITH THE FRONTAL PASSAGE. WL LEAVE THE FORECAST
DRY FOR NOW. THU NIGHT FREEZING TEMPS ARE LIKELY IN PORTIONS OF
THE SAN LUIS VALLEY. IT IS TOO EARLY TO ISSUE A HIGHLIGHT FOR
THIS. BY FRI THAT SYSTEM IS WELL TO THE EAST AND A WK SHRTWV RIDGE
WL BE OVR THE AREA AND TEMPS WARM UP SOME MAINLY FOR THE WRN
AREAS. SHOULD HAVE DRY WEA THIS DAY. ON SATURDAY THE RIDGE WL
STILL BE OVR THE AREA...BUT FOR THE AFTERNOON AND EVENING
HOURS...A SHRTWV TROF IS FORECAST TO MOVE OVR NERN NM AND THE
MODELS SHOW SOME CONVECTION DEVELOPING OVR THE FAR SERN
PLAINS...WHICH COULD CONTINUE INTO THE LATE NIGHT. SUN THE WEAK
RIDGE WL STILL BE OVR THE AREA...AND IT LOOKS TO BE A DRY AND EVEN
WARMER DAY. MON AN UPR TROF WL MOVE THROUGH WY...FLATTENING THE
RIDGE OVR OUR AREA. DRY AND WARM WRLY FLOW WL CONTINUE THRU TUES.
HIGHS SUN-TUE OVR MUCH OF THE SOUTHEAST PLAINS WL BE IN THE UPR
80S AND LOWER 90S.

&&

.AVIATION...WINDS WILL INCREASE ACROSS THE AREA BY 15Z...WITH
SUSTAINED WINDS APPROACHING 30-35 KTS ACROSS THE TAF SITES BY 18Z.
WINDS OVER THE HIGHER MOUNTAINS WILL REACH SUSTAINED SPEEDS OF
AROUND 45-50 KTS BY THIS AFTERNOON AS A STRONG UPPER LEVEL JET CORE
MOVES OVERHEAD.  WIND GUSTS UP TO 50 KTS ACROSS THE LOWER
ELEVATIONS...AND UP TO 60 KTS CAN BE EXPECTED ACROSS THE HIGHER
ELEVATIONS.  STRONG TURBULENCE EXPECTED ALONG THE LEE OF THE
MOUNTAINS TODAY WITH LOCALIZED WIND SHEAR POSSIBLE...ESPECIALLY THIS
MORNING.  OVERNIGHT...PARAMETERS LOOK FAVORABLE FOR A MOUNTAIN WAVE
HIGH WIND EVENT ACROSS THE PIKES PEAK REGION AND THE KCOS TAF SITE
AFTER 06Z.  WIND SHEAR ALONG THE LEE OF THE RAMPART RANGE WILL BE
POSSIBLE AS WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE BY EARLY
MORNING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR COZ065>075-077>089-093>099.

HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
COZ081-082-084-085.

&&

31/28
Hazardous weather outlook, Jun 6, 5:11 AM MST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
611 AM MDT WED JUN 6 2007

COZ058>089-093>099-071215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
611 AM MDT WED JUN 6 2007

...DAMAGING WINDS EXPECTED TODAY ACROSS MOST OF SOUTH CENTRAL AND
SOUTHEAST COLORADO...WITH ANOTHER ROUND OF DAMAGING WIND GUSTS
POSSIBLE LATER TONIGHT ACROSS THE PIKES PEAK REGION...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG DAMAGING WINDS WILL SPREAD ACROSS MOST OF SOUTH CENTRAL AND
SOUTHEAST COLORADO LATE THIS MORNING...THROUGH 9 PM THIS EVENING.
SOME LOCATIONS AFFECTED INCLUDE THE EASTERN SAN JUAN MOUNTAINS...
THE HIGHER ELEVATIONS AND LOWER EASTERN SLOPES OF THE LA GARITA
MOUNTAINS...THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET
MOUNTAINS...PIKES PEAK AND TELLER COUNTY...FREMONT COUNTY...AND
ALL OF THE SOUTHEAST PLAINS. SOUTHWEST WINDS WILL INCREASE TO 35
TO 45 MPH...WITH WINDS GUSTS UP TO 55 TO 65 MPH POSSIBLE. THE
STRONGEST WINDS ARE EXPECTED ACROSS THE SOUTHERN SANGRE DE CRISTO
MOUNTAINS TODAY...AND SOUTHERN PORTIONS OF THE SOUTHEAST PLAINS.

WINDS WILL DIMINISH BY MID EVENING.  HOWEVER...ANOTHER ROUND OF
POTENTIALLY DAMAGING WIND GUSTS WILL BE POSSIBLE AGAIN LATE TONIGHT
ACROSS TELLER COUNTY AND WESTERN PORTIONS OF EL PASO COUNTY...AS
CONDITIONS BECOME FAVORABLE FOR PULSING WIND BURSTS TO DROP DOWN THE
EASTERN SLOPES OF PIKES PEAK AND THE RAMPART RANGE.

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE WESTERN MOUNTAINS.  THE MAIN THREAT FROM
THUNDERSTORMS WILL BE POTENTIALLY DAMAGING WIND GUSTS UP TO 65
MPH...LIGHTNING...ALONG WITH BRIEF HEAVY RAINFALL.  AS COOLER AIR
MOVES IN BEHIND THE COLD FRONT THIS AFTERNOON...SNOW LEVELS WILL
DROP TO AROUND 9000 FEET OVERNIGHT.  SNOW ACCUMULATIONS OF UP TO 4
INCHES WILL BE POSSIBLE ABOVE 11000 FEET ACROSS THE SAWATCH AND
MOSQUITO RANGES.  SNOWFALL MAY BECOME BRIEFLY HEAVY AT TIMES OVER
THE HIGHER PASSES...WITH GUSTY WEST WINDS CAUSING POOR VISIBILITIES
IN LOCALIZED BLOWING SNOW.  SNOW SHOULD QUICKLY DIMINISH AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH WINDS WILL BE POSSIBLE THURSDAY MORNING OVER TELLER COUNTY AND
WESTERN PORTIONS OF EL PASO COUNTY. WIND GUSTS COULD EXCEED 65
MPH.

OVER PORTIONS OF THE CENTRAL MOUNTAINS THERE WILL CONTINUE TO BE
SOME SCATTERED SNOW SHOWERS THURSDAY MORNING WITH THE POTENTIAL
FOR SOME LIGHT ADDITIONAL ACCUMULATIONS. SOME ISOLATED
THUNDERSTORMS WILL BE POSSIBLE THURSDAY OVER THE CENTRAL
MOUNTAINS.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND
EVENING ACROSS THE FAR SOUTHEAST PLAINS OF COLORADO. THEN FOR
MONDAY AND TUESDAY THERE WILL BE THE POTENTIAL FOR SOME ISOLATED
THUNDERSTORMS ACROSS MUCH OF THE AREA. THE MAIN THREATS FROM
THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST
COLORADO.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

33 high wind. Local standard time, as filed.

High Wind, Del Norte Vicinity / Northern San Luis Valley Below 8500 Ft

When
June 6, 10:00 AM MST to 3:00 PM MST
Where
Del Norte Vicinity / Northern San Luis Valley Below 8500 Ft forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.832, -106.332 (the zone’s center; the record gives no point)

High Wind, Alamosa Vicinity / Central San Luis Valley Below 8500 Ft

When
June 6, 10:00 AM MST to 4:00 PM MST
Where
Alamosa Vicinity / Central San Luis Valley Below 8500 Ft forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
37.578, -106.085 (the zone’s center; the record gives no point)

High Wind, Southern San Luis Valley

When
June 6, 10:00 AM MST to 4:00 PM MST
Where
Southern San Luis Valley forecast zone
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
37.240, -105.810 (the zone’s center; the record gives no point)

High Wind, Saguache County East of Continental Divide Below 10000 Ft

When
June 6, 11:00 AM MST to 4:00 PM MST
Where
Saguache County East of Continental Divide Below 10000 Ft forecast zone
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.832, -106.332 (the zone’s center; the record gives no point)

High Wind, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft

When
June 6, 11:00 AM MST to 5:00 PM MST
Where
Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
Measured
62 kt (71 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.992, -105.637 (the zone’s center; the record gives no point)

High Wind, Northern Sangre de Cristo Mountains Above 11000 Ft

When
June 6, 11:00 AM MST to 5:00 PM MST
Where
Northern Sangre de Cristo Mountains Above 11000 Ft forecast zone
Measured
64 kt (74 mph) estimated gust
Reported by
Other Federal Agency
Coordinates
37.867, -105.544 (the zone’s center; the record gives no point)

High Wind, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft

When
June 6, 11:00 AM MST to 5:00 PM MST
Where
Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
Measured
63 kt (72 mph) estimated gust
Reported by
Other Federal Agency
Coordinates
37.426, -104.809 (the zone’s center; the record gives no point)

High Wind, Southern Sangre de Cristo Mountains Above 11000 Ft

When
June 6, 11:00 AM MST to 5:00 PM MST
Where
Southern Sangre de Cristo Mountains Above 11000 Ft forecast zone
Measured
64 kt (74 mph) estimated gust
Reported by
Other Federal Agency
Coordinates
37.426, -104.809 (the zone’s center; the record gives no point)

High Wind, Northwest Fremont County Above 8500 Ft

When
June 6, 11:00 AM MST to 5:00 PM MST
Where
Northwest Fremont County Above 8500 Ft forecast zone
Measured
62 kt (71 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.473, -105.440 (the zone’s center; the record gives no point)

High Wind, West / Central Fremont County Below 8500 Ft

When
June 6, 11:00 AM MST to 4:00 PM MST
Where
West / Central Fremont County Below 8500 Ft forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.473, -105.440 (the zone’s center; the record gives no point)

High Wind, Pikes Peak Above 11000 Ft

When
June 6, 11:00 AM MST to 4:00 PM MST
Where
Pikes Peak Above 11000 Ft forecast zone
Measured
62 kt (71 mph) estimated gust
Reported by
Department of Highways
Coordinates
38.857, -104.844 (the zone’s center; the record gives no point)

High Wind, Canon City Vicinity / Eastern Fremont County

When
June 6, 11:00 AM MST to 5:00 PM MST
Where
Canon City Vicinity / Eastern Fremont County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.488, -105.323 (the zone’s center; the record gives no point)

High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft

When
June 6, 11:00 AM MST to 3:00 PM MST
Where
Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

High Wind, La Garita Mountains Above 10000 Ft

When
June 6, 12:00 PM MST to 3:00 PM MST
Where
La Garita Mountains Above 10000 Ft forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
Other Federal Agency
Coordinates
37.778, -106.530 (the zone’s center; the record gives no point)

High Wind, Eastern San Juan Mountains Above 10000 Ft

When
June 6, 12:00 PM MST to 3:00 PM MST
Where
Eastern San Juan Mountains Above 10000 Ft forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
AWOS
Coordinates
37.484, -106.500 (the zone’s center; the record gives no point)

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
June 6, 12:00 PM MST to 3:00 PM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
54 kt (62 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft

When
June 6, 12:00 PM MST to 6:00 PM MST
Where
Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Trained Spotter
Coordinates
37.685, -104.961 (the zone’s center; the record gives no point)

High Wind, Crowley County

When
June 6, 12:00 PM MST to 7:00 PM MST
Where
Crowley County forecast zone
Measured
51 kt (59 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.327, -103.785 (the zone’s center; the record gives no point)

High Wind, Eastern Las Animas County

When
June 6, 12:00 PM MST to 7:00 PM MST
Where
Eastern Las Animas County forecast zone
Measured
51 kt (59 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

High Wind, Bent County

When
June 6, 12:00 PM MST to 6:00 PM MST
Where
Bent County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.955, -103.072 (the zone’s center; the record gives no point)

High Wind, Lamar Vicinity / Prowers County

When
June 6, 12:00 PM MST to 6:00 PM MST
Where
Lamar Vicinity / Prowers County forecast zone
Measured
40 kt (46 mph) measured sustained
Reported by
ASOS
Coordinates
37.955, -102.393 (the zone’s center; the record gives no point)

High Wind, Springfield Vicinity / Baca County

When
June 6, 12:00 PM MST to 6:00 PM MST
Where
Springfield Vicinity / Baca County forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
37.319, -102.560 (the zone’s center; the record gives no point)

High Wind, Upper Rio Grande Valley / Eastern San Juan Mountains Below 10000 Ft

When
June 6, 1:00 PM MST to 3:00 PM MST
Where
Upper Rio Grande Valley / Eastern San Juan Mountains Below 10000 Ft forecast zone
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.484, -106.500 (the zone’s center; the record gives no point)

High Wind, Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft

When
June 6, 1:00 PM MST to 5:00 PM MST
Where
Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft forecast zone
Measured
71 kt (82 mph) measured gust
Reported by
Trained Spotter
Coordinates
37.897, -105.164 (the zone’s center; the record gives no point)

High Wind, Wet Mountains Between 8500 and 10000 Ft

When
June 6, 1:00 PM MST to 5:00 PM MST
Where
Wet Mountains Between 8500 and 10000 Ft forecast zone
Measured
71 kt (82 mph) estimated gust
Reported by
Park/Forest Service
Coordinates
38.110, -105.070 (the zone’s center; the record gives no point)

High Wind, Wet Mountains Above 10000 Ft

When
June 6, 1:00 PM MST to 5:00 PM MST
Where
Wet Mountains Above 10000 Ft forecast zone
Measured
73 kt (84 mph) estimated gust
Reported by
Park/Forest Service
Coordinates
37.989, -104.947 (the zone’s center; the record gives no point)

High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft

When
June 6, 1:00 PM MST to 5:00 PM MST
Where
Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
38.173, -104.513 (the zone’s center; the record gives no point)

High Wind, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft

When
June 6, 1:00 PM MST to 7:00 PM MST
Where
Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

High Wind, Western Kiowa County

When
June 6, 1:00 PM MST to 7:00 PM MST
Where
Western Kiowa County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.433, -102.740 (the zone’s center; the record gives no point)

High Wind, Eastern Kiowa County

When
June 6, 1:00 PM MST to 7:00 PM MST
Where
Eastern Kiowa County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.433, -102.740 (the zone’s center; the record gives no point)

High Wind, Pikes Peak Above 11000 Ft

When
June 7, 2:00 AM MST to 5:00 AM MST
Where
Pikes Peak Above 11000 Ft forecast zone
Measured
62 kt (71 mph) estimated gust
Reported by
Department of Highways
Coordinates
38.857, -104.844 (the zone’s center; the record gives no point)

High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft

When
June 7, 2:00 AM MST to 5:00 AM MST
Where
Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
June 7, 2:00 AM MST to 5:00 AM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$200,000
Reported by
Trained Spotter
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40390, 40393, 40400, 40380, 40401, 40403, 40405, 40406, 40408, 40410, 40421, 40424, 40426, 40382, 40389, 40428, 40436, 40440, 40442, 40447, 40449, 40453, 40385, 40412, 40416, 40417, 40431, 40437, 40443, 40444, 40455, 40456, 40458.